MAUDE Adverse Event Report: HOLOGIC SELENIA DIMENSIONS MAMOGRAPHY SYSTEM 3D; MAMMOGRAPHY SYSTEM

HOLOGIC SELENIA DIMENSIONS MAMOGRAPHY SYSTEM 3D; MAMMOGRAPHY SYSTEM
Model Number SDM-00001-3D
Medical Device Problem Code Unintended Arm Motion (1033)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our field engineer went out the site to check out the unit.She was informed that uncommanded gantry rotation happened occasionally before this incident happened.Two different radiographers left the room with gantry in the cc position, returned to the room and found the gantry upside down (190 degrees).They noted the same error message but they didn't report to us.Our fe ran logs and sent to our technical support team who recommended she replace the following parts; asy-01503, assy, rotary sw w/harness, pcb-00197, assy., c-arm transition bd, pcb-00064, assy, c-arm bd, these parts were replaced and the unit is working as intended.
 
Event or Problem Description
The radiographer had finished her screening exam and rotated the c-arm to an upright position using the switch behind the detector, and then removed her hand from the switches.When she turned to get a wet wipe to clean the system she wasn't aware that the rotation didn't stop but continued to rotate and it hit her on her left shoulder.There was room for the radiographer to move out of the way as the c-arm continued rotating.When it stopped, it displayed an error that the switch had failed.No intervention was required.

Brand Name
SELENIA DIMENSIONS MAMOGRAPHY SYSTEM 3D
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC
36 & 37 apple ridge road
danbury CT 06810
MDR Report Key5848142
Report Number1220894-2016-00023
Device Sequence Number416691
Product Code OTE
UDI-Device Identifier15420045500013
UDI-Public15420045500013
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
PM80003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Radiologic Technologist
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 08/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Radiologic Technologist
Device Model NumberSDM-00001-3D
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/04/2016
Initial Report FDA Received Date08/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;